Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 7, NWS Detroit, MI
NWS Detroit, MI issued this wind chill advisory at Feb 18, 2015, 11:25 AM EST for 17 counties in Michigan. It took effect at Feb 19, 2015, 12:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 11:25 AM EST (16:25 UTC)
- In effect from
- Feb 19, 2015, 12:00 AM EST
- Expired
- Feb 20, 2015, 10:00 AM EST
- In force
- 34 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 6:02 AM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 18, 6:02 AM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 602 AM EST WED FEB 18 2015 .AVIATION... A SFC TROUGH AND AREA OF LOW PRESSURE WILL TRACK ACROSS SE MI THIS MORNING INTO EARLY THIS AFTERNOON. THIS ALONG WITH THE PASSAGE OF AN UPPER LEVEL LOW PRESSURE SYSTEM AND MOISTURE ADVECTION OFF SOUTHERN LAKE MICHIGAN WILL CONTRIBUTE TO OCCASIONAL SNOW SHOWERS THIS MORNING INTO AT LEAST MID AFTERNOON. SOME OF THESE SNOW SHOWERS WILL BE BRIEFLY INTENSE AND COULD LEAD TO RAPID DROPS IN VISIBILITIES. THE MORE FREQUENT SNOW SHOWERS ARE EXPECTED TO IMPACT THE FNT AND PTK TERMINALS. RISING MIXING DEPTHS DURING THE MORNING AND AFTERNOON AND VARYING DEGREES OF LOW LEVEL MOISTURE WILL LEAD TO WIDE FLUCTUATIONS IN CEILING HEIGHTS DURING THE COURSE OF THE DAY. FOR DTW...THERE HAS BEEN LIGHT SNOW AND FLURRIES WHICH HAVE DEVELOPED AROUND THE REGION WITHIN AN EXPANDING AREA OF LOW LEVEL MOISTURE ADVECTION. THE INTENSITY AND FREQUENCY OF THE SNOW SHOWERS WILL INCREASE LATE THIS MORNING AND PERSIST THROUGH MID TO LATE AFTERNOON. THE MORE FREQUENT SNOW SHOWERS ARE EXPECTED TO HOLD NORTH OF METRO. SO TOTAL DAYTIME ACCUMULATIONS SHOULD REMAIN UNDER AN INCH. THE SNOW WILL BE FAIRLY DRY AND POWDERY. //DTW THRESHOLD PROBABILITIES... * HIGH IN CEILINGS AOB 5000 FEET TODAY. && .PREV DISCUSSION...ISSUED 317 AM EST WED FEB 18 2015 SHORT TERM...TODAY AND TONIGHT THE SOUTHERN EXTENSION OF THE DEEP POLAR LOW CENTERED OVER HUDSON BAY/NRN ONTARIO WILL ROTATE ACROSS SRN MI LATE THIS MORNING AND EARLY THIS AFTERNOON. FAIRLY LARGE MID LEVEL HEIGHT FALLS WILL OVERSPREAD SE MI DURING THE MORNING AHEAD OF THE DEEP POSITIVE PV ANOMALY SET TO TRACK RIGHT ACROSS SE MI EARLY THIS AFTERNOON. A TROUGH OF EXCEPTIONALLY COLD MID LEVEL TEMPS WILL IN TURN BE DRIVEN INTO SE MI BY AFTERNOON. THIS COMBINED WITH THE DIURNAL HEATING CYCLE WILL ESTABLISH A DEEP LAYER OF STEEP LAPSE RATES /SFC-500MB/ ON THE ORDER OF 6-7 DEG C/KM. THESE LARGER SCALE DYNAMICS COMBINED WITH THE STEEP LAPSE RATES AND SOME MOISTURE INFLUENCE FROM LAKE MI WILL CONTRIBUTE TO NUMEROUS TO WIDESPREAD SNOW SHOWERS TODAY. LAST EVENING A MESO SCALE VORTEX FROM LAKE MI MOVED INLAND OVER ALLEGAN COUNTY AND AS OF 0755 UTC IS NOW ROTATING ACROSS CLINTON COUNTY /ALBEIT MUCH WEAKER/. THIS FEATURE WILL CONTINUE TO AID IN TRANSPORTING THE LAKE MI MOISTURE PLUME INTO THE NRN HALF OF THE FORECAST AREA EARLY THIS MORNING AND WITH IT INCREASING COVERAGE OF SNOW SHOWERS. THE 0755 UTC REGIONAL RADAR LOOP SHOWS ANOTHER MESO LOW OFF THE COAST OF MANISTEE COUNTY. HI RES SOLUTIONS SUGGEST THIS FEATURE WILL SLIDE ALMOST DUE SOUTH ALONG THE WRN LOWER MI COAST THIS MORNING. IT WILL FORCE SOME ENHANCED SFC RIDGING OVER PORTIONS OF WRN LOWER MI WHICH WILL HELP DRIVE THE SFC TROUGH NOW OVER NRN LOWER MI S-SE INTO THE FORECAST AREA THIS MORNING. ENHANCED W-SW FLOW AHEAD OF THIS SECONDARY MESO LOW WILL SUSTAIN SOME ADDITIONAL MOISTURE ADVECTION OFF SRN LAKE MI INTO SE MI. SO AS THIS SFC TROUGH SLIDES INTO THE FORECAST AREA...THE COVERAGE OF SNOW SHOWERS WILL INCREASE. THE ONSET OF DAYTIME HEATING AND STEEPENING OF THE MID LEVEL LAPSE RATES SHOULD LEAD TO RAPID INTENSIFICATION OF THE SNOW SHOWERS BY EARLY AFTERNOON. THE POTENTIAL FOR RAPID VISIBILITY FLUCTUATIONS AND GOOD SNOW RATES THIS AFTERNOON ACTUALLY LED TO SOME CONTEMPLATIONS OF HOISTING A WINTER WX ADVISORY. HOWEVER...EVEN WITH SOME MOISTURE INFLUENCE OFF LAKE MI...THERE IS CONCERN THAT THE THERMAL PROFILE WITHIN THE CONVECTIVE CLOUD LAYER WILL BE TOO COLD TO SUPPORT GOOD DENDRITES. THEREFORE....HAVE HELD OFF ON ANY HEADLINES AND KEPT A CONSERVATIVE SNOW ACCUM FCST. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE SFC TROUGH AS IT ROTATES ACROSS SE MI TODAY...HOLDING THE BETTER CONVERGENCE ACROSS THE NRN DETROIT SUBURBS AND I-69 CORRIDOR. FCST SNOW ACCUMS OF 1 TO 2 INCHES WILL BE MAINTAINED IN THIS REGION WITH LESSOR AMOUNTS TO THE NORTH AND SOUTH. THE DEPARTURE OF THE SFC FEATURE TO THE EAST THIS EVENING WILL OPEN THE DOOR FOR ANOTHER SURGE OF ARCTIC AIR INTO SE MI UNDER GOOD NW FLOW. THE AIRMASS NOW RESIDING TO THE NORTH OF LAKE SUPERIOR WILL BE DRIVEN INTO SE MI OVERNIGHT /925MB TEMPS FORECAST TO TOWARD -25C/. THIS WILL AGAIN SUPPORT SUB ZERO MIN TEMPS. EVEN WITH SOME DECOUPLING OF THE SFC WINDS...WIND CHILL READINGS ARE STILL EXPECTED TO DROP TO -15 TO -25 DEG OVERNIGHT. WIND CHILL HEADLINES WILL LIKELY NEED TO BE ISSUED WITH THE AFTERNOON PACKAGE. LONG TERM... THE HEART OF THE COLD AIR WILL BE IN PLACE OVER THE CENTRAL GREAT LAKES ON THURSDAY...AS 1000-500 MB THICKNESS OF 485 DAM TRACKS THROUGH LAKE HURON. 00Z RAOB OUT OF PICKLE LAKE IN ONTARIO INDICATED AN 850 MB TEMP OF -32 C. THE AIRMASS WILL PROBABLY COME THROUGH A BIT WARMER THAN THAT ON THURSDAY OVER SOUTHEAST MICHIGAN...BUT EVEN IF DTX SOUNDING COMES IN WITH -28 TO -30 C (SEE EURO/CANADIAN/GFS)...THAT IS ALL TIME RECORD TERRITORY FOR MID FEBRUARY. FORTUNATELY 925 MB TEMPS ARE A BIT WARMER...AND STILL EXPECTING SURFACE TEMPS TO MAKE IT ONTO THE POSITIVE SIDE OF ZERO...BUT NOT BY MUCH. EXCELLENT SUBSIDENCE/CRASHING INVERSION HEIGHTS SHOULD ALLOW FOR CLEARING AROUND SUNSET...AS SURFACE RIDGE AXIS SLIDING EAST PROVIDES IDEAL RADIATING CONDITIONS...AND MINS 10 TO 20 BELOW SHOULD BE NO PROBLEM...WITH THE NORMALLY COLDER SPOTS REACHING -25 F....PER 00Z RAW EURO TEMPS. THE VERY COLD LOW LEVEL STABLE AIRMASS WILL BE SLOW TO DISLODGE DURING FRIDAY...BUT SOUTHWEST WINDS WILL ATTEMPT TO INCREASE...AND LATE DAY HIGHS SNEAKING INTO THE LOWER TEENS APPEARS ATTAINABLE...DESPITE WARM ADVECTION CLOUDS INCREASING AND THICKENING UP...WITH ENOUGH MOISTURE TRANSPORT AND SATURATION AS WE HEAD FRIDAY EVENING TO SUPPORT LIGHT SNOW DEVELOPING...AS 850/700 MB SPECIFIC HUMIDITIES REACH 2 G/KG...WITH 850 MB SPECIFIC HUMIDITY RISING TO 3 G/KG SATURDAY MORNING HEAD OF A COLD FRONT. THE 00Z MODELS (ESPECIALLY THE GFS...SUPPORTED BY MANY OF THE ENSEMBLE MEMBERS) HAVE TRENDED STRONGER AND FARTHER NORTH FOR THE STORM SYSTEM COMING OUT OF THE SOUTHERN PLAINS OVER THE WEEKEND AS THE UPPER LEVEL ENERGY EJECTS OUT OF THE FOUR CORNERS REGION. ACCUMULATING SNOW IS GOOD POSSIBILITY SATURDAY NIGHT INTO SUNDAY...ESPECIALLY TOWARD THE OHIO BORDER...AS THE 00Z EURO HAS TRENDED BACK AS WELL. MARINE... ARCTIC FRONT WILL CLEAR THE MICHIGAN BORDER TODAY...WITH STRONG NORTHWEST WINDS DEVELOPING OVER THE CENTRAL GREAT LAKES...WITH LAKE INDUCED TROUGHING HELPING TO INCREASE WIND GUSTS TO AROUND 30 KNOTS. WITH MAJORITY OF LAKE HURON ICE COVERED...ANY GUSTS TO GALES ARE EXPECTED TO BE BRIEF IF AT ALL. SECONDARY SURGE OF ARCTIC AIR ON THURSDAY WILL PROLONG THE STRONG WINDS TO AROUND 30 KNOTS...BUT QUICKLY DIMINISH THURSDAY NIGHT AS RIDGE OF HIGH PRESSURE WORKS INTO THE AREA. RIDGE AXIS SLIDING EAST ON FRIDAY WILL ALLOW SOUTHWEST WINDS TO RAMP UP...WITH GUSTS TO 30 KNOTS EXPECTED ONCE AGAIN OVER THE CENTRAL PORTIONS OF LAKE HURON WHERE OPEN WATER PERSISTS. CLIMATE... FEBRUARY 19TH...RECORD LOW TEMPERATURES DETROIT... -4 F (1936) FLINT..... -14 F (1944) SAGINAW... -8 F (1978) FEBRUARY 19TH...RECORD LOW MAXES DETROIT... 9F (1939) FLINT..... 8F (1959) SAGINAW... 10F (1959) FEBRUARY 20TH...RECORD LOW TEMPERATURES DETROIT... -8F (1934) FLINT..... -21F (1929) SAGINAW... -12F (1929) FEBRUARY 20TH...RECORD LOW MAXES DETROIT... 9F (1896) FLINT..... 12F (1929) SAGINAW... 10F (1918) && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...SC LONG TERM....SF MARINE.......SF CLIMATE......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 18, 3:45 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 AM EST WED FEB 18 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-190900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 345 AM EST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ARCTIC FRONT DROPPING SOUTH...COUPLED WITH LAKE MICHIGAN ENHANCEMENT WILL PRODUCE SNOW SQUALLS TODAY OVER SOUTHEAST MICHIGAN...MOST PREVALENT BETWEEN THE I-94 AND I-69 CORRIDORS...WHERE 1 TO 2 INCHES OF SNOW IS EXPECTED TO ACCUMULATE. TEMPERATURES WILL FALL BELOW ZERO TONIGHT...WITH WIND CHILLS OF 15 TO 25 BELOW ZERO EXPECTED LATE TONIGHT. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS THURSDAY AND FRIDAY. WIND CHILLS OF 15 TO 25 BELOW ZERO THURSDAY MORNING...WITH TEMPERATURES ONLY RISING INTO THE LOW TO MID SINGLE NUMBERS DURING THURSDAY. ACTUAL AIR TEMPERATURES WILL THEN DROP TO 10 TO 25 BELOW ZERO THURSDAY NIGHT INTO FRIDAY MORNING. LIGHT SNOW IS LIKELY FRIDAY NIGHT INTO SATURDAY...WITH JUST MINOR ACCUMULATIONS OF AROUND AN INCH. MORE SUBSTANTIAL ACCUMULATING SNOW IS POSSIBLE SATURDAY NIGHT INTO SUNDAY...ESPECIALLY AS ONE HEADS TOWARD THE OHIO BORDER...AS LOW PRESSURE IS FORECASTED TO TRACK THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-190900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 AM EST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
In the hours before
Special weather statement, Feb 18, 6:46 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 646 AM EST WED FEB 18 2015 MIZ053>055-060>063-068>070-075-076-082-083-181430- SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 646 AM EST WED FEB 18 2015 ...CAUTIOUS TRAVEL IS ADVISED FOR SNOW-COVERED ROADWAYS... * LIGHT SNOW WILL IMPACT SOUTHEASTERN MICHIGAN DURING THE MORNING COMMUTE. * SNOW ACCUMULATIONS OF A DUSTING TO HALF INCH ARE EXPECTED IN AREAS IMPACTED BETWEEN 7 AM AND 10 AM. * VARIABLE WINDS * AIR TEMPERATURES WILL RANGE BETWEEN 3 AND 12 DEGREES. IMPACTS... * SNOW MAY LEAD TO SLIPPERY ROADS PARTICULARLY ON BRIDGES...EXIT RAMPS...AND OVERPASSES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE COMBINATION OF LIGHT SNOW AND COLD TEMPERATURES WILL RESULT IN LOCALIZED SLIPPERY CONDITIONS AND VARIABLE TRAFFIC RATES THROUGHOUT THE REGION. MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR THE VARIABLE DRIVING CONDITIONS BY ALLOWING EXTRA TIME. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 11:25 AM EST | Wind Chill Warning | DTX | Bay, Genesee, Huron, Lapeer, Livingston, Macomb and 7 more | 26 hr |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.